Alert archive / Mississippi / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 225, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Nov 21, 2007, 7:36 PM CST for Panola County, Tallahatchie County, Mississippi. It was in force for 69 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 21, 2007, 7:36 PM CST (01:36 UTC)
- Expired
- Nov 21, 2007, 8:45 PM CST
- In force
- 69 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
Counties Panola County, MS, Tallahatchie County, MS
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 21, 5:29 PM CST | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 1.6 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 586 J/kg
- Mixed-layer CIN
- -53 J/kg
- Mixed-layer LCL
- 1050 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 154 m²/s²
- 0-3 km storm-relative helicity
- 176 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 1.7
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 21, 3:29 PM CST, 4 hours 7 minutes earlier.
Area forecast discussion, Nov 21, 3:29 PM CST, 4 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 329 PM CST WED NOV 21 2007 .DISCUSSION... STRONG SURFACE FRONT CONTINUES TO MAKE PROGRESS TOWARD THE MID SOUTH. AT 20Z THE FRONT EXTENDED SOUTH FROM SPRINGFIELD IL TO DALTON AR TO HOT SPRINGS TO TYLER TO WACO. SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP IN THE MOIST AIR ALONG AND AHEAD OF THE FRONT THROUGH THIS AFTERNOON AND INTO TONIGHT. ADDITIONAL THUNDERSTORMS...SOME POSSIBLY SEVERE WILL CONTINUE THROUGH THE FIRST HALF OF THE NIGHT. STORMS SHOULD SPREAD FROM NORTHWEST TO SOUTHEAST. EXPECT THE SEVERE THREAT TO DIMINISH AFTER SUNSET FOR MOST AREAS AS INSTABILITY WEAKENS. MUCH COOLER AND DRIER AIR WILL FILTER INTO THE AREA THANKSGIVING DAY. SURFACE HIGH PRESSURE WILL CONTINUE TO DOMINATE THE WEATHER ACROSS THE AREA THROUGH FRIDAY. ADDITIONAL RAIN WILL MOVE INTO THE FORECAST AREA SATURDAY...ESPECIALLY ACROSS NORTH MISSISSIPPI. PERHAPS A BREAK IN THE RAIN ON SATURDAY NIGHT BEFORE CHANCES OF RAINFALL MOVES BACK INTO THE REGION SUNDAY NIGHT INTO MONDAY. THIS SYSTEM COULD PRODUCE A LOT OF RAIN FOR THE REGION. AT THIS TIME...TEMPERATURE PROFILES LOOK TOO WARM FOR MENTION OF ANY WINTRY PRECIPITATION BUT COULD BE WATCHED IN FUTURE FORECASTS. EARLY NEXT WEEK COOLER AND DRIER AIR WILL FILTER INTO THE REGION PROVIDING RAIN FREE DAYS THROUGH NEXT WEDNESDAY. && .PRELIMINARY POINT TEMPS/POPS... MEM 42 48 34 46 / 90 10 10 10 MKL 41 47 29 44 / 90 10 10 10 JBR 37 47 29 45 / 70 10 10 10 TUP 44 51 34 47 / 100 10 10 10 && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. && AC
Hazardous weather outlook, Nov 21, 4:41 AM CST, 14 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 441 AM CST WED NOV 21 2007 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-221245- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 441 AM CST WED NOV 21 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS THE ENTIRE MID SOUTH LATE THIS AFTERNOON AND THIS EVENING. A WEAK UPPER LEVEL DISTURBANCE WILL MOVE ACROSS THE AREA THIS MORNING. SHOWERS AND THUNDERSTORMS ASSOCIATED WITH THIS SYSTEM WILL IMPACT THE MID SOUTH THROUGH MIDDAY. WITH ONLY LIMITED INSTABILITY IN PLACE...EXPECT THESE STORMS TO REMAIN BELOW SEVERE LIMITS. A STRONG COLD FRONT WILL MOVE ACROSS THE MID SOUTH LATE THIS AFTERNOON AND EVENING. THUNDERSTORMS WILL REDEVELOP ALONG AND JUST AHEAD OF THE FRONT. MODEST INSTABILITY AND STRENGTHEN WIND FIELDS WILL ALLOW FOR A FEW OF THESE STORMS TO BECOME SEVERE. THE PRIMARY HAZARDS WITH THESE STORMS WILL BE DAMAGING WINDS AND ISOLATED TORNADOES. LARGE HAIL MAY ALSO OCCUR WITH THE MOST INTENSE STORMS. THE BEST TIMING FOR SEVERE STORMS WILL BE BETWEEN 3 PM AND 10 PM CST...ALONG AND JUST OUT AHEAD OF THE COLD FRONT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS...LAW ENFORCEMENT...AND EMERGENCY MANAGEMENT OFFICIALS IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE REQUIRED LATE THIS AFTERNOON AND EVENING. JLH
In the hours before
Special weather statement, Nov 21, 6:17 PM CST, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 617 PM CST WED NOV 21 2007 MSZ001-220115- DE SOTO MS- 617 PM CST WED NOV 21 2007 THIS SIGNIFICANT WEATHER ALERT IS FOR... DESOTO COUNTY IN NORTHWEST MISSISSIPPI... A STRONG THUNDERSTORM PRODUCING 40 TO 50 MPH WINDS WAS LOCATED 3 MILES WEST OF LAKE CORMORANT AT 617 PM CST...MOVING EAST AT 40 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS THUNDERSTORM. THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY. PEOPLE IN DESOTO COUNTY...INCLUDING THE CITIES OF HERNANDO...HORN LAKE...OLIVE BRANCH AND SOUTHAVEN...SHOULD MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER ALERT IS IN EFFECT UNTIL 715 PM CST. .A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT FOR THE ALERT AREA.
Special weather statement, Nov 21, 6:22 PM CST, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 622 PM CST WED NOV 21 2007 TNZ048-050-051-220045- CROCKETT TN-LAUDERDALE TN-HAYWOOD TN- 622 PM CST WED NOV 21 2007 THIS SIGNIFICANT WEATHER ALERT IS FOR... SOUTHERN CROCKETT COUNTY IN NORTHWEST TENNESSEE... NORTHERN HAYWOOD COUNTY IN SOUTHWEST TENNESSEE... EASTERN LAUDERDALE COUNTY IN SOUTHWEST TENNESSEE... A STRONG THUNDERSTORM PRODUCING 40 TO 50 MPH WINDS WAS LOCATED 3 MILES NORTHWEST OF FORKED DEER AT 622 PM CST...MOVING EAST AT 45 MPH. PEOPLE IN CROCKETT...HAYWOOD AND LAUDERDALE COUNTIES...INCLUDING THE CITIES OF BROWNSVILLE AND RIPLEY...SHOULD MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER ALERT IS IN EFFECT UNTIL 645 PM CST. .A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT FOR THE ALERT AREA.
Special weather statement, Nov 21, 6:44 PM CST, 52 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 644 PM CST WED NOV 21 2007 TNZ088-089-220145- FAYETTE TN-SHELBY TN- 644 PM CST WED NOV 21 2007 THIS SIGNIFICANT WEATHER ALERT IS FOR... FAYETTE COUNTY IN SOUTHWEST TENNESSEE... SHELBY COUNTY IN SOUTHWEST TENNESSEE... A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 4 MILES SOUTHEAST OF SOUTHEAST MEMPHIS AT 644 PM CST...MOVING EAST AT 45 MPH. THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY. PEOPLE IN FAYETTE AND SHELBY COUNTIES...INCLUDING THE CITIES OF BARTLETT...COLLIERVILLE...GERMANTOWN...MIDTOWN MEMPHIS AND MILLINGTON...SHOULD MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER ALERT IS IN EFFECT UNTIL 745 PM CST. .A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT FOR THE ALERT AREA.
Special weather statement, Nov 21, 7:03 PM CST, 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 703 PM CST WED NOV 21 2007 MSZ002-003-220200- BENTON MS-MARSHALL MS- 703 PM CST WED NOV 21 2007 THIS SIGNIFICANT WEATHER ALERT IS FOR... BENTON COUNTY IN NORTHEAST MISSISSIPPI... MARSHALL COUNTY IN NORTHWEST MISSISSIPPI... A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 4 MILES SOUTHWEST OF MT PLEASANT AT 703 PM CST...MOVING EAST AT 45 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS THUNDERSTORM. THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY. PEOPLE IN BENTON AND MARSHALL COUNTIES...INCLUDING THE CITY OF HOLLY SPRINGS...SHOULD MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER ALERT IS IN EFFECT UNTIL 800 PM CST. .A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT FOR THE ALERT AREA.
Local storm report, Nov 21, 7:24 PM CST, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
724 PM CST WED NOV 21 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0606 PM TSTM WND DMG 4 SW UNION CITY 36.38N 89.10W
11/21/2007 OBION TN PUBLIC
TREES DOWN
0610 PM TSTM WND DMG 3 SW UNION CITY 36.39N 89.09W
11/21/2007 OBION TN PUBLIC
TREES DOWN
0610 PM HAIL 1 W UNION CITY 36.42N 89.07W
11/21/2007 E0.75 INCH OBION TN PUBLIC
WINDS ESTIMATED TO BE 40 TO 50 MPH.
0615 PM TSTM WND DMG NEWBERN 36.12N 89.27W
11/21/2007 DYER TN LAW ENFORCEMENT
TREES DOWN
&&
TLSJR/JKTSpecial weather statement, Nov 21, 7:25 PM CST, 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 725 PM CST WED NOV 21 2007 TNZ090-220215- HARDEMAN TN- 725 PM CST WED NOV 21 2007 THIS SIGNIFICANT WEATHER ALERT IS FOR... SOUTHERN HARDEMAN COUNTY IN SOUTHWEST TENNESSEE... A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 22 MILES SOUTHWEST OF BOLIVAR AT 725 PM CST... MOVING EAST AT 50 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS THUNDERSTORM. THIS STORM IS NOT EXPECTED TO BECOME SEVERE AND NO WARNINGS ARE ANTICIPATED. PEOPLE IN HARDEMAN COUNTY...INCLUDING THE CITY OF BOLIVAR...SHOULD MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER ALERT IS IN EFFECT UNTIL 815 PM CST. .A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT FOR THE ALERT AREA.
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 21, 6:05 PM CST | Severe Thunderstorm Warning | MEG | Obion, Weakley | 40 min |
| Nov 21, 6:12 PM CST | Severe Thunderstorm Warning | MEG | Dyer, Gibson, Weakley | 48 min |
| Nov 21, 6:34 PM CST | Severe Thunderstorm Warning | MEG | Henry | 41 min |
| Nov 21, 6:52 PM CST | Tornado Warning | MEG | Henry | 38 min |
| Nov 21, 7:21 PM CST | Severe Thunderstorm Warning | MEG | Chester, Henderson, Madison | 39 min |
| Nov 21, 6:32 PM CST | Severe Thunderstorm Warning | MEG | Coahoma | 58 min |
| Nov 21, 7:09 PM CST | Severe Thunderstorm Warning | MEG | Quitman | 51 min |
| Nov 21, 8:24 PM CST | Severe Thunderstorm Warning | MEG | Calhoun, Lafayette, Panola, Tallahatchie, Yalobusha | 53 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.